Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 10, 2001, 8:05 PM CDT for Jefferson County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 8:05 PM CDT (01:05 UTC)
- Expired
- Oct 10, 2001, 8:35 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
153
WFUS54 KLZK 110106
TORLIT
ARC069-110135-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT WED OCT 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 835 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO NEAR THE PINE BLUFF ARSENAL...OR ABOUT 8 MILES NORTHWEST
OF PINE BLUFF...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
TUCKER AROUND 815 PM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS A STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3426 9198 3421 9209 3433 9220 3449 9202
3448 9173 3446 9170 3442 9170
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 10, 3:30 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 10, 3:30 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT WED OCT 10 2001 THE COLD FRONT CONTINUES TO MOVE SLOWLY TOWARDS ARKANSAS. AS OF 18Z IT EXTENDED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS ACROSS CENTRAL OKALHOMA AND INTO THE SOUTHERN PART OF THE TEXAS PANHANDLE. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND AHEAD OF THIS COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO ARKANSAS TONIGHT AND A LOW WILL DEVELOP ALONG THE FRONT...AND THIS WILL TEND TO SLOW IT DOWN EVEN MORE. SCATTERED TO NUMEROUS SHOWERS OR THUNDERSHOWERS CAN BE EXPECTED OVER MOST SECTIONS THURSDAY. THERE IS A CHANCE OF LINGERING SHOWERS INTO THURSDAY NIGHT...MAINLY OVER THE EASTERN SECTIONS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON RAIN-COOLED AREAS AND WILL NOT BE EASY TO PINPOINT SO WILL NOT STRAY TOO FAR FROM GUIDANCE. .LIT...NONE. 38
In the hours before
Special weather statement, Oct 10, 6:30 PM CDT, 1 hour 35 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-110400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORM WATCH FOR WESTERN ARKANSAS UNTIL 9 PM... ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS UNTIL 11 PM... A COLD FRONT EXTENDED FROM THE UPPER MIDWEST THROUGH THE MID MISSISSIPPI VALLEY TO THE SOUTHERN PLAINS LATE THIS AFTERNOON. AHEAD OF THE FRONT...THE AIR WAS WARM...MOIST AND UNSTABLE...WITH THUNDERSTORMS DEVELOPING. THE STORMS WERE SEVERE AS THEY PUSHED INTO WESTERN ARKANSAS...WITH DAMAGING WINDS DOWNING TREES AND POWER LINES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF WESTERN ARKANSAS UNTIL 9 PM. THE WATCH INCLUDES AREAS MAINLY WEST OF MOUNTAIN HOME...MORRILTON AND ARKADELPHIA. IN ADDITION...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF CENTRAL AND EASTERN ARKANSAS UNTIL 11 PM. THE WATCH INCLUDES AREAS MAINLY EAST OF MOUNTAIN HOME...MORRILTON AND LITTLE ROCK. STORMS THROUGH THIS EVENING WILL BE MOVING QUICKLY...GREATLY INCREASING THE THREAT OF DAMAGING WIND. ALSO...THERE IS SOME WIND SHEAR...MEANING THAT THE WIND IS TURNING WITH HEIGHT. GIVEN THIS... THERE IS THE POSSIBILITY OF ISOLATED TORNADOES. PEOPLE IN MUCH OF ARKANSAS NEED TO PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO MOVE TO A SAFE LOCATION IF A WARNING IS ISSUED FOR YOUR AREA BY THE NATIONAL WEATHER SERVICE. 46
Local storm report, Oct 10, 6:52 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM CLARKSVILLE AR WIND DAMAGE
10/10/01 JOHNSON TREES AND POWER LINES
DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0543 PM PARTHENON AR WIND DAMAGE
10/10/01 NEWTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0600 PM CENTERVILLE AR WIND DAMAGE
10/10/01 YELL TREES DOWN. STREET
SIGNS BLOWN OVER. TRUCK
HIT A TREE ON ROADWAY.
REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Oct 10, 7:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Local storm report, Oct 10, 7:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.Local storm report, Oct 10, 7:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM RUSSELLVILLE AR WIND DAMAGE
10/10/01 POPE TREES AND POWER LINES
DOWN. REPORTED BY 911.
0543 PM DOVER AR WIND DAMAGE
10/10/01 POPE ROOF BLOWN OFF DOVER
COMMUNITY CENTER.
REPORTED BY 911.
0605 PM 1 W ADONA AR WIND DAMAGE
10/10/01 PERRY TREE LIMBS DOWN ON
HIGHWAY 10. REPORTED BY
SHERIFFS OFFICE.
0615 PM 1 S SCOTLAND AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 95. REPORTED BY
SHERIFFS OFFICE.
0625 PM CULPEPPER AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
0627 PM CHOCTAW AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 9. REPORTED BY
SHERIFFS OFFICE.
0630 PM CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREE FELL ON A HOUSE.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 2 SE CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN AND TV
ANTENNAS BLOWN DOWN IN
THE BARRENS COMMUNITY.
REPORTED BY SHERIFFS
OFFICE.
0630 PM LANDIS AR WIND DAMAGE
10/10/01 SEARCY POWER LINES DOWN.
REPORTED BY SHERIFFS
OFFICE.
0640 PM CONWAY AR WIND DAMAGE
10/10/01 FAULKNER HIGHWAY SIGN DOWN ON
INTERSTATE 40 AND A
COUPLE OF POWER LINES
DOWN IN CONWAY.
REPORTED BY CONWAY
POLICE DEPT.
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.
28Local storm report, Oct 10, 8:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 5 S KIRBY AR .75 INCH HAIL
10/10/01 PIKE DIME SIZE HAIL AT
COWHIDE COVE. REPORTED
BY SHERIFFS OFFICE.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:09 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 41 min |
| Oct 10, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 39 min |
| Oct 10, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 46 min |
| Oct 10, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 42 min |
| Oct 10, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 37 min |
| Oct 10, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 62 min |
| Oct 10, 9:02 PM CDT | Flash Flood Warning | LZK | Jefferson | 88 min |
| Oct 11, 12:03 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 42 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.